MAUDE Adverse Event Report: CARDINAL HEALTH 3ML LUER LOCK PHARMACY TRAY; SYRINGE, PISTON

CARDINAL HEALTH 3ML LUER LOCK PHARMACY TRAY; SYRINGE, PISTON
Model Number 8881513207
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that during inspection of lot 2209408764, several syringes were rejected for particulate matter on the plunger and broken syringes, leading to the lot failing inspection.A photo provided shows the breaks the customer is referring to are a broken luer tip, a cracked barrel, and a broken finger flange.
 
Additional Manufacturer Narrative
There were four photos and twelve physical samples received for investigation.The samples were visually inspected, and the reported conditions were confirmed.One syringe had a broken tip and eleven syringes had particles in the plunger.The device history record was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported conditions.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.The product was manufactured on april 13, 2022.A gemba walk was performed at the manufacturing line and the current process and controls were found properly followed including finished product assembly, packaging, and inspections performed to the product.In addition, qc inspections are performed to the product for material release and production personnel performs a 100% visual inspection during the packaging process in order to detect and discard any identified issues.Based on all available information, a root cause related to the manufacturing process could not be determined.However, the appropriate production personnel did receive an alert notification to heighten awareness of this report.This complaint will be used for tracking and trending purposes.

Brand Name
3ML LUER LOCK PHARMACY TRAY
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15159624
Report Number9612030-2022-03342
Device Sequence Number12128537
Product Code FMF
UDI-Device Identifier20192253030690
UDI-Public20192253030690
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881513207
Device Catalogue Number8881513207
Device Lot Number2209408764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown